Kansas, 2001

Hail in Kansas, March 30, 2001

March 30, 2001 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Mar 30, 2:00 PM MST, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 30, 2:00 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MST FRI MAR 30 2001

FORECAST CHALLENGES ARE TEMPS THROUGH THE PERIOD.

PREFRONTAL TROUGH MOVING THROUGH THE AREA THIS AFTERNOON AS NOTED BY
BROKEN LINE OF TRW. EXTRAPOLATION PUTS IT EAST OF THE CWA BY ZONE
VALID TIME. OTHERWISE...WILL WAIT FOR THE COLD FRONT AND BRIEF
SHOWERY ACTIVITY TO BLOW THROUGH BEFORE MIDNIGHT. COOLER WEATHER ON
TAP SATURDAY BEFORE A GOOD WARMING TREND TAKES PLACE THROUGH THE
REMAINDER OF THE PACKAGE.

TON...COLD FRONT RUSHES THROUGH THE AREA AND MAY BE QUICKER THAN
EXPECTED. AT ANY RATE...BOUNDARY LAYER MOISTURE AND SOME SHOWERY
PRECIP (RAIN POSSIBLY MIXING WITH SNOW) STILL LOOKS GOOD OVER ALL BUT
THE EASTERN CWA WHERE I'LL KEEP BUT LOWER CHANCE OF THUNDERSTORMS.
SHORTLY AFTER MIDNIGHT BOUNDARY LAYER BEGINS TO DRY OUT AS SUBSIDENCE
WORKS ITS WAY IN. LITTLE PRECIP IS EXPECTED AFTER THIS TIME. WINDS
WILL SHIFT TO THE NORTHEAST AND INCREASE TOWARD THE 20 TO 30 MPH
RANGE WITH HIGHER GUSTS. LOWS 25 TO 30 WEST WITH NEAR 30 CENTRAL AND
NEAR 35 OVER THE EAST.

SAT/SAT NIGHT...HIGH PRESSURE RESIDES OVER THE AREA SAT WITH BREEZY
NORTHWEST WINDS. MAINLY SOME MID LEVEL MOISTURE WITH MOSTLY CLOUDY
CONDITIONS. NO PRECIP EXPECTED WITH HIGHS IN THE 40 TO 45 OR MIDDLE
40S RANGE. FOR SATURDAY NIGHT...SURFACE HIGH PUSHES SOUTH AND LEE
TROUGH DEVELOPS. WITH SOME CLEARING EXPECTED ALONG WITH RELATIVELY
LIGHT WINDS WILL GO WITH LOWS IN THE 20 TO 25 RANGE.

SUN/SUN NIGHT...LEE TROUGH REMAINS ALONG THE FRONT RANGE WITH
STRONGEST WARMING (PER ETA 850 TEMPS) OVER THE WEST WHILE OVER THE
EAST THEIR CLOSER TO THE COOLER AIRMASS WITH ONLY SOME MODEST
WARMING. WILL GO WITH HIGHS OF 65 TO 70 OVER THE WEST AND 60 TO 65
OVER THE EAST. THIS IS BASED ON MODIFIED 850 TEMPS WHICH ARENT ALL
THAT FAR AWAY FROM GUIDANCE NUMBERS PER THE AVN. LEE TROUGH MOVES
TOWARD THE CO/KS BORDER SUNDAY NIGHT WITH SOUTHWEST WINDS INCREASING
AHEAD OF IT. LOW WILL BE SOMEWHAT MILD...IN THE MIDDLE 30S. SOME HIGH
LEVEL MOISTURE MOVES OVERHEAD LATE SO WILL WORD IT INCREASING
CLOUDINESS.

EXTENDED (MON-FRI)...TODAYS LONG RANGE MODELS ARE IN MUCH BETTER
AGREEMENT WITH THE UPPER LEVEL FLOW THROUGH THE PERIOD. IN GENERAL...
LOW PRESSURE DIVES INTO THE PACIFIC NORTHWEST MONDAY...DIGGING SOUTH
TOWARD THE BAJA THROUGH FRIDAY. FORECAST AREA GOES BRIEFLY ZONAL
MONDAY BEFORE SOUTHWESTERLY THROUGH THE REMAINDER OF THE PERVIOD. DRY
CONDITIONS LOOK TO PREVAIL UNTIL FRIDAY WHEN A STRONG PIECE OF
ENERGY IS FORECAST TO MOVE TO THE SOUTHWEST OF THE AREA. IT LOOKS TO
BE WARM WITH TEMPS THROUGH THE PERIOD IN THE 60S AND 70S.

.GLD...NONE.

THEDE

In the hours before

Special weather statement, Mar 30, 11:44 AM MST, 3 hours 31 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-310700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1144 AM MST FRI MAR 30 2001

HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS...
SOUTHWEST NEBRASKA...AND EASTERN COLORADO.

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON INTO EARLY
TONIGHT.

A COLD FRONT WILL PUSH SOUTH OUT OF NEBRASKA AND INTO THE TRI-
STATE REGION THIS EVENING.  AHEAD OF THIS FRONT A TROUGH OF LOW
PRESSURE WILL EXTEND FROM NORTH TO SOUTH ACROSS THE CENTRAL HIGH
PLAINS.  THIS SYSTEM ALONG WITH A DISTURBANCE ALOFT MOVING OUT OF
THE ROCKY MOUNTAINS WILL PRODUCE SOME THUNDERSTORMS TODAY INTO EARLY
THIS EVENING.  THUNDERSTORMS WILL FIRST FORM ACROSS EASTERN COLORADO
EARLY THIS AFTERNOON BUT THEN SHIFT INTO SOUTHWEST NEBRASKA AND
NORTHWEST KANSAS BY MID AFTERNOON INTO THE EARLY EVENING.  WITH
LIMITED LOW LEVEL MOISTURE THE ATMOSPHERE WILL BECOME ONLY SLIGHTLY
UNSTABLE WHICH SHOULD KEEP THE THUNDERSTORMS BELOW SEVERE LEVELS.
SOME BRIEF GUSTY WINDS TO 40 MPH AND PEA SIZE HAIL ARE STILL
POSSIBLE WITH THESE STORMS.

AWJ
Special weather statement, Mar 30, 1:48 PM MST, 1 hour 27 minutes before
COZ092-KSZ002>004-013>016-027>029-041-042-NEZ080-081-310000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
148 PM MST FRI MAR 30 2001

...A LINE OF THUNDERSTORMS WILL BRING GUSTY WINDS AND SMALL HAIL
TO THE TRI-STATE REGION THIS AFTERNOON...

A TROUGH OF LOW PRESSURE MOVING ACROSS THE CENTRAL HIGH PLAINS THIS
AFTERNOON WILL CONTINUE TO KICK OFF A LINE OF THUNDERSTORMS THROUGH
THIS EVENING. THIS LINE OF STORMS STRETCHED ALONG A TRENTON NEBRASKA
TO GOODLAND KANSAS TO CHEYENNE WELLS COLORADO LINE AS OF 145 PM MST
AND WAS MOVING TO THE SOUTHEAST AT AROUND 20 MPH.  AREAS EAST OF THIS
LINE CAN EXPECT BRIEF WIND GUSTS TO 40 MPH...PEA SIZE HAIL AND
LOCALLY HEAVY RAIN AS THESE STORMS PUSH SOUTHEAST.

AWJ

The radar

The Goodland radar (KGLD), 68 km away, was scanning. The volume nearest the first event began at 22:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Logan

When
March 30, 3:15 PM MST
Where
Logan County, 8 mi SSW of Monument
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.000, -101.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237746.